Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 8, 2012, 5:04 PM EDT for 5 counties in New Jersey; 10 counties in New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 86 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 5:04 PM EDT (21:04 UTC)
- Expired
- Sep 8, 2012, 6:30 PM EDT
- In force
- 86 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:14 PM EDT | TSTM WND DMG | 1 Wsw Haledon, NJ | TREE DOWN ACROSS OLDHAM RD |
| Sep 8, 5:20 PM EDT | TSTM WND DMG | 1 Wnw Wyckoff, NJ | NUMEROUS TREE BRANCHES DOWN AT WYCKOFF AND RUSSELL AVES |
| Sep 8, 5:20 PM EDT | TSTM WND DMG | Prospect Park, NJ | WIRES DOWN ON N 10TH ST BETWEEN BROWN AND PLANTEN AVES |
| Sep 8, 5:20 PM EDT | TSTM WND DMG | Riverside, NJ | TREE DOWN ON MADISON AND 4TH AVES |
| Sep 8, 5:40 PM EDT | TSTM WND DMG | 1 Se Wyckoff, NJ | NUMEROUS BRANCHES DOWN AT WYCKOFF AVE AND GLENDALE RD |
| Sep 8, 5:40 PM EDT | TSTM WND DMG | 1 Wsw Pearl River, NY | WIRES DOWN ON SOUTH PEARL ST NEAR W MADISON AVE |
| Sep 8, 5:45 PM EDT | TSTM WND DMG | 1 Sse Midland Park, NJ | POWER LINES AND TREE LIMBS DOWN ON ROAD AT VREELAND AND GODWIN AVES |
| Sep 8, 6:00 PM EDT | TSTM WND DMG | 1 Nnw North Mianus, CT | TREE DOWN ON POWER LINES ON COGNEWAUGH RD |
| Sep 8, 6:22 PM EDT | TSTM WND DMG | Ridgefield, CT | KING LANE CLOSED DUE TO DOWNED BURNING WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS51 KOKX 082104
SVROKX
CTC001-NJC003-013-017-031-039-NYC005-047-059-061-071-079-081-085-087-
119-082230-
/O.NEW.KOKX.SV.W.0081.120908T2104Z-120908T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
UNION COUNTY IN NORTHEAST NEW JERSEY...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 630 PM EDT...
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF WALDEN TO 7 MILES WEST OF BLOOMINGDALE TO
MILLBURN TO 8 MILES WEST OF PLAINFIELD TO 20 MILES SOUTHWEST OF
PLAINFIELD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WALDEN
TO 8 MILES SOUTHWEST OF WEST MILFORD TO EAST HANOVER TO 6 MILES
NORTHWEST OF MIDDLESEX TO PRINCETON...AND MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4163 7425 4162 7425 4159 7396 4145 7399
4153 7354 4166 7349 4125 7308 4090 7375
4085 7376 4092 7351 4069 7343 4049 7423
4060 7446 4091 7429 4090 7428 4105 7445
4104 7450
TIME...MOT...LOC 2104Z 250DEG 35KT 4166 7411 4102 7441
4082 7431 4066 7450 4042 7463
$$
GOODMAN2 follow-up statements
239
WWUS51 KOKX 082145
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT SAT SEP 8 2012
NYC071-082155-
/O.CAN.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
ORANGE NY-
545 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...
LAT...LON 4060 7422 4060 7439 4126 7407 4135 7396
4144 7398 4153 7354 4165 7349 4150 7344
4147 7330 4125 7308 4090 7375 4085 7376
4085 7366 4092 7351 4069 7343 4056 7394
4056 7401 4061 7405 4052 7413 4049 7424
TIME...MOT...LOC 2145Z 246DEG 36KT 4182 7366 4120 7387
4111 7381 4102 7379 4086 7398 4060 7420
$$
CTC001-NJC003-013-017-031-039-NYC005-047-059-061-079-081-085-087-119-
082230-
/O.CON.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
PUTNAM NY-ROCKLAND NY-KINGS (BROOKLYN) NY-HUDSON NJ-
RICHMOND (STATEN ISLAND) NY-ESSEX NJ-BERGEN NJ-WESTCHESTER NY-
BRONX NY-NEW YORK (MANHATTAN) NY-UNION NJ-PASSAIC NJ-NASSAU NY-
QUEENS NY-FAIRFIELD CT-
545 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FAIRFIELD...QUEENS...NASSAU...PASSAIC...UNION...NEW YORK
(MANHATTAN)...BRONX...WESTCHESTER...BERGEN...ESSEX...RICHMOND (STATEN
ISLAND)...HUDSON...KINGS (BROOKLYN)...ROCKLAND AND PUTNAM COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF SHERMAN TO HAVERSTRAW TO NORTH
TARRYTOWN TO ARDSLEY TO LITTLE FERRY TO RAHWAY...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF POUGHKEEPSIE TO HAVERSTRAW TO
NORTH TARRYTOWN TO DOBBS FERRY TO RIDGEFIELD TO AVENEL...MOVING
NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS BERGEN
COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4060 7422 4060 7439 4126 7407 4135 7396
4144 7398 4153 7354 4165 7349 4150 7344
4147 7330 4125 7308 4090 7375 4085 7376
4085 7366 4092 7351 4069 7343 4056 7394
4056 7401 4061 7405 4052 7413 4049 7424
TIME...MOT...LOC 2145Z 246DEG 36KT 4182 7366 4120 7387
4111 7381 4102 7379 4086 7398 4060 7420
$$
GOODMAN915
WWUS51 KOKX 082159
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EDT SAT SEP 8 2012
NJC013-031-039-NYC087-082209-
/O.CAN.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
ROCKLAND NY-ESSEX NJ-UNION NJ-PASSAIC NJ-
559 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...UNION...ESSEX AND
ROCKLAND COUNTIES IS CANCELLED...
LAT...LON 4070 7411 4081 7414 4100 7389 4144 7398
4153 7354 4162 7349 4150 7344 4147 7330
4126 7308 4090 7375 4085 7376 4092 7352
4069 7343 4056 7393 4061 7405 4070 7403
4060 7406 4049 7423
TIME...MOT...LOC 2159Z 246DEG 36KT 4188 7349 4126 7370
4117 7364 4108 7362 4092 7381 4066 7403
$$
CTC001-NJC003-017-NYC005-047-059-061-079-081-085-119-082230-
/O.CON.KOKX.SV.W.0081.000000T0000Z-120908T2230Z/
PUTNAM NY-KINGS (BROOKLYN) NY-HUDSON NJ-RICHMOND (STATEN ISLAND) NY-
BERGEN NJ-WESTCHESTER NY-BRONX NY-NEW YORK (MANHATTAN) NY-NASSAU NY-
QUEENS NY-FAIRFIELD CT-
559 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FAIRFIELD...QUEENS...NASSAU...NEW YORK (MANHATTAN)...BRONX...
WESTCHESTER...SOUTHEASTERN BERGEN...RICHMOND (STATEN ISLAND)...
HUDSON...KINGS (BROOKLYN) AND PUTNAM COUNTIES...
AT 557 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF SHERMAN TO MOUNT KISCO TO BEDFORD TO RYE BROOK TO MOUNT
VERNON TO TOMPKINSVILLE...OR ALONG A LINE EXTENDING FROM 20 MILES
WEST OF TORRINGTON TO MOUNT KISCO TO PORT CHESTER TO NEW ROCHELLE TO
VERRAZANO-NARROWS BRIDGE...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE DANGEROUS STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE ACROSS BERGEN AND ORANGE COUNTIES. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4070 7411 4081 7414 4100 7389 4144 7398
4153 7354 4162 7349 4150 7344 4147 7330
4126 7308 4090 7375 4085 7376 4092 7352
4069 7343 4056 7393 4061 7405 4070 7403
4060 7406 4049 7423
TIME...MOT...LOC 2159Z 246DEG 36KT 4188 7349 4126 7370
4117 7364 4108 7362 4092 7381 4066 7403
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:48 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 8, 4:48 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
448 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THROUGH MIDNIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE MIDDLE OF
NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT APPROACHES ON
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A VIGOROUS UPPER LEVEL TROUGH WILL PIVOTS ACROSS THE NORTHEAST
THIS EVENING. AT THE SFC...A STRONG COLD FRONT WILL APPROACH AND
MOVES ACROSS THE REGION THROUGH MIDNIGHT.
MOST OF THE ISOLATED STORM CELLS OUT AHEAD OF THE MAIN SQUALL LINE
HAVE LIFTED NORTH OF THE CWA...WITH THE MAIN FOCUS NOW ON THE
SQUALL LINE CURRENTLY ENTERING WESTERN NJ.
AS THIS LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVES
THROUGH THE REGION...THE MAIN THREAT WILL BE GUSTY WINDS WITH
UNIDIRECTIONAL WINDS THROUGH MOST OF THE COLUMN. SO WOULD THINK
THE TORNADO THREAT WOULD DIMINISH. THIS LINE IS EXPECTED TO BE IN
THE THE NYC REGION AROUND 5PM OR SO. SO A LITTLE EARLIER TO THE
WEST AND LATER OFF TO THE EAST. WILL MAINTAIN ENHANCED WX WORDING
IN THE FORECAST FOR THE FIRST HALF OF TONIGHT. THIS FRONT WILL
ALSO BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.
GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT
A MILD NIGHT IS EXPECTED...IN THE 60S.
RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.
THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A DRY DAY IS ANTICIPATED...HOWEVER A SECOND SHORTWAVE APPROACHES
FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST
OUTSIDE OF THE CWA.
TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.
TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.
THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
COLD FRONT MOVES THROUGH THE TERMINAL AREA FROM AROUND 00Z-02Z.
MAIN LINE OF THUNDERSTORMS SLATED TO PASS THROUGH THE CITY
TERMINALS 21-22Z. ASSOCIATED GUSTS MOST LIKELY 45-50KT BUT
POTENTIALLY 55+ KT.
CONDITIONS IMPROVING TO VFR BEHIND THE COLD FRONT. WINDS VEERING
SW FOR A FEW HOURS BEHIND THE LINE OF STORMS...THEN EVENTUALLY NW
BY AROUND MIDNIGHT. GUSTS SHOULD SUBSIDE BY AROUND MIDNIGHT.
OUTLOOK FOR 18Z SUN THROUGH THURSDAY...
.SUN-THURS...VFR.
&&
.MARINE...
SEAS WILL BE QUITE ROUGH TONIGHT DUE TO INCREASING SOUTHERLY
WINDS AND SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND
TONIGHT...AND WILL NEED TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH
JUST FOR SEAS AT THAT TIME.
CANNOT RULE OUT SOME GALE GUSTS THIS EVENING INTO THE FIRST PART
OF TONIGHT AS A COLD FRONT MOVE ACROSS THE AREA WATERS.
HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN SOMEWHAT LOW...AND
IT SHOULD BE FOR A SHORT DURATION. NEVERTHELESS...CONDITIONS THROUGH
MIDNIGHT WILL ROUGH.
WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.
SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.
&&
.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE THIS AFTERNOON INTO
TONIGHT. THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2
INCH OF RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME
OF THE HEAVIEST RAINFALL OCCURS. OVERALL THOUGH...HEAVY DOWNPOURS
AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A MINOR URBAN
AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED FLASH FLOOD
THREAT FROM TRAINING CONVECTION.
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ335-338-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.
&&
AVIATION...JCHazardous weather outlook, Sep 8, 1:21 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 121 PM EDT SAT SEP 8 2012 NYZ075-080-081-178-179-091730- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-CTZ005>007-009>011-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-091730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-091730- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 121 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ353-355-091730- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-091730- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 121 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 8, 3:24 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT SAT SEP 8 2012 NJZ002-004-006-103>108-NYZ067>075-176-178-082200- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 324 PM EDT SAT SEP 8 2012 ...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND NEW YORK CITY LATE THIS AFTERNOON... AT 319 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS OVER EASTERN PENNSYLVANIA...MOVING NORTHEAST AT 40 MPH. BASED ON THEIR CURRENT MOTION...THESE STORMS SHOULD ENTER ORANGE COUNTY AROUND 430 PM...NORTHEAST NEW JERSEY...ROCKLAND AND PUTNAM COUNTIES AROUND 5 PM...AND NEW YORK CITY AND WESTCHESTER COUNTY AROUND 530 PM. THE STRONGEST PORTION OF THE LINE WAS OVER SOUTHEAST PENNSYLVANIA EAST OF READING...AND HEADED TOWARD NORTHEAST NEW JERSEY AND NEW YORK CITY. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...AND POSSIBLY A BRIEF TORNADO. KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. GOODMAN
Local storm report, Sep 8, 3:27 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 SSE FIELD CORNERS 41.44N 73.64W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
RADAR.
&&
MLLocal storm report, Sep 8, 3:35 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 WSW DEANS CORNER 41.37N 73.65W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON RESERVIOR RD NEAR THE INTERSECTION OF
LOWER MINE RD. TIME ESTIMATED FROM RADAR.
&&
MLLocal storm report, Sep 8, 3:36 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSE FIELD CORNERS 41.44N 73.64W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
RADAR.
&&
CORRECTED EVENT TIME
MLLocal storm report, Sep 8, 4:35 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM TORNADO BREEZY POINT 40.55N 73.93W
09/08/2012 QUEENS NY NWS STORM SURVEY
STRUCTURAL DAMAGE AT SURF SHOP IN BREEZY POINT.
REPORTED BY FDNY. EF0 TORNADO CONFIRMED BY STORM SURVEY.
&&
CORRECTED REMARKS...SOURCE
MLLocal storm report, Sep 8, 4:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO BREEZY POINT 40.56N 73.93W
09/08/2012 QUEENS NY EMERGENCY MNGR
FDNY REPORTS MULTIPLE TREES AND POWER LINES DOWN IN
BREEZY POINT. POSSIBLE STRUCTURAL DAMAGE AND CARS MOVED.
EF0 TORNADO CONFIRMED BY STORM SURVEY.
&&
CORRECTED REMARKS
MLThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 12:50 PM EDT | Special Weather Statement | OKX | Bergen | 55 min |
| Sep 8, 1:28 PM EDT | Tornado Warning | OKX | Bergen | 18 min |
| Sep 8, 3:51 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 84 min |
| Sep 8, 5:16 PM EDT | Tornado Warning | OKX | Bergen | 29 min |
| Sep 8, 10:01 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Westchester | 119 min |
| Sep 8, 10:29 AM EDT | Special Marine Warning | OKX | 16 min | |
| Sep 8, 10:34 AM EDT | Tornado Warning | OKX | Kings, Queens | 26 min |
| Sep 8, 10:47 AM EDT | Flash Flood Warning | OKX | Kings, Queens | 118 min |
| Sep 8, 10:50 AM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 8, 10:55 AM EDT | Tornado Warning | OKX | Kings, Queens | 35 min |
| Sep 8, 11:22 AM EDT | Special Weather Statement | OKX | Rockland | 53 min |
| Sep 8, 11:27 AM EDT | Tornado Warning | OKX | Rockland, Westchester | 33 min |
| Sep 8, 11:54 AM EDT | Tornado Warning | OKX | Westchester | 36 min |
| Sep 8, 1:40 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Sep 8, 2:24 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 36 min |
| Sep 8, 3:39 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 81 min |
| Sep 8, 5:13 PM EDT | Special Marine Warning | OKX | 92 min | |
| Sep 8, 6:30 PM EDT | Special Weather Statement | OKX | Nassau | 60 min |
| Sep 8, 6:35 PM EDT | Special Weather Statement | OKX | Nassau | 25 min |
| Sep 8, 6:44 PM EDT | Special Marine Warning | OKX | 61 min | |
| Sep 8, 6:47 PM EDT | Special Marine Warning | OKX | 58 min | |
| Sep 8, 7:36 PM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
| Sep 8, 7:46 PM EDT | Special Marine Warning | OKX | 59 min | |
| Sep 8, 11:46 AM EDT | Special Weather Statement | OKX | 59 min | |
| Sep 8, 12:16 PM EDT | Special Weather Statement | OKX | 59 min | |
| Sep 8, 12:23 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 22 min |
| Sep 8, 12:58 PM EDT | Special Weather Statement | OKX | 62 min | |
| Sep 8, 1:12 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 23 min |
| Sep 8, 2:13 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 32 min |
| Sep 8, 3:00 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 30 min |
| Sep 8, 6:11 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 64 min |
| Sep 8, 6:22 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 38 min |
| Sep 8, 7:09 PM EDT | Special Weather Statement | OKX | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in New Jersey, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.